Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2007, 5:51 PM CDT for Greene County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2007, 5:51 PM CDT (22:51 UTC)
- Expired
- May 26, 2007, 6:48 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Greene County, MO
The radar
The Springfield radar (KSGF), 14 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 262253
SVRSGF
MOC077-270000-
/O.NEW.KSGF.SV.W.0090.070526T2251Z-070527T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 PM CDT.
* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF
BATTLEFIELD TO OZARK MOVING NORTHEAST AT 20 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGFIELD BY 608 PM CDT.
STRAFFORD BY 630 PM CDT.
FAIR GROVE BY 650 PM CDT.
THE TOWNS OF GALLOWAY...TURNERS...GLIDEWELL AND BASSVILLE ARE ALSO IN
THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE
44 BETWEEN MILE MARKERS 71 AND 90.
THIS STORM HAS A HISTORY OF PRODUCING 70 MPH WINDS. RESIDENTS IN OR
NEAR THE CITY OF SPRINGFIELD SHOULD MONITOR THIS STORM CLOSELY.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3737 9334 3740 9334 3741 9333 3740 9309
3727 9309 3726 9307 3710 9309 3710 9343
3710 9343
$$
CRAMER4 follow-up statements
000
WWUS53 KSGF 262304
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT SAT MAY 26 2007
MOC077-270000-
/O.CON.KSGF.SV.W.0090.000000T0000Z-070527T0000Z/
GREENE MO-
603 PM CDT SAT MAY 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR GREENE COUNTY...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BATTLEFIELD TO NEAR
THE INTERSECTION OF HIGHWAY 65 AND JAMES RIVER FREEWAY...MOVING
NORTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STRAFFORD BY 625 PM CDT.
FAIR GROVE BY 640 PM CDT.
THE TOWNS OF TURNERS...GLIDEWELL...EBENEZER AND BASSVILLE ARE IN THE
PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44
BETWEEN MILE MARKERS 71 AND 90.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3737 9334 3740 9334 3741 9333 3740 9309
3727 9309 3726 9307 3710 9309 3710 9343
3710 9343
$$
CRAMER000
WWUS53 KSGF 262317
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 PM CDT SAT MAY 26 2007
MOC077-270000-
/O.CON.KSGF.SV.W.0090.000000T0000Z-070527T0000Z/
GREENE MO-
617 PM CDT SAT MAY 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR GREENE COUNTY...
AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRINGFIELD TO 2
MILES SOUTH OF STRAFFORD...MOVING NORTHEAST AT 25 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STRAFFORD BY 622 PM CDT.
FAIR GROVE BY 635 PM CDT.
THE TOWNS OF EBENEZER AND BASSVILLE ARE IN THE PATH OF THESE SEVERE
THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS
71 AND 90.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3737 9334 3740 9334 3741 9333 3740 9309
3727 9309 3726 9307 3710 9309 3710 9343
3710 9343
$$
CRAMER000
WWUS53 KSGF 262332
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT SAT MAY 26 2007
MOC077-270000-
/O.CON.KSGF.SV.W.0090.000000T0000Z-070527T0000Z/
GREENE MO-
632 PM CDT SAT MAY 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR GREENE COUNTY...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM EBENEZER TO
BASSVILLE...MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FAIR GROVE BY 640 PM CDT.
THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 78 AND 90.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3726 9335 3740 9334 3741 9333 3740 9309
3727 9309 3726 9307 3720 9308
$$
CRAMER000
WWUS53 KSGF 262348
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
648 PM CDT SAT MAY 26 2007
MOC077-262358-
/O.CAN.KSGF.SV.W.0090.000000T0000Z-070527T0000Z/
GREENE MO-
648 PM CDT SAT MAY 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3726 9335 3740 9334 3741 9333 3740 9309
3727 9309 3726 9307 3720 9308
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:15 PM CDT, 36 minutes earlier.
Area forecast discussion, May 26, 5:15 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 515 PM CDT SAT MAY 26 2007 .DISCUSSION... SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP WITHIN THE MOIST AND UNSTABLE AIRMASS OVER THE OZARKS AND SOUTHEAST KANSAS EARLY THIS AFTERNOON. THERE ARE NO SYNOPTIC SCALE BOUNDARIES OVER THE AREA. HOWEVER A WEAK THERMAL BOUNDARY LIES BETWEEN SPRINGFIELD AND JOPLIN AND EXTENDS NORTHWARD ROUGHLY ALONG HIGHWAY 13. THE STRONGER CELLS HAVE DEVELOPED EAST OF THIS LINE WHERE GREATER INSTABILITY HAS BEEN REALIZED. EXPECT MOST OF THE ONGOING CONVECTION TO DIMINISH SHORTLY AFTER SUNSET WITH LOSS OF HEATING AND DECREASING INSTABILITY. WILL GO WITH MINIMUM TEMPERATURES FAIRLY CLOSE TO LAST NIGHTS MINS...WEIGHTED TOWARD CURRENT DEWPOINT TEMPS WITH LITTLE CHANGE IN MOISTURE EXPECTED. FOR THE EARLY PERIODS IN THE FORECAST...PRECIPITATION CHANCES WILL FOCUS MAINLY ON MOVEMENT OF THE FRONT OVER NORTHWEST MO AND ITS INTERACTION WITH THE RESIDING MARITIME TROPICAL AIRMASS OVER THE AREA. HAVE FOLLOWED THE NAM OUTPUT FAIRLY CLOSELY AS IT BRINGS THE FRONT SOUTHWARD INTO THE NORTHERN PORTION OF THE FORECAST AREA LATE TONIGHT AND SUNDAY... AND THEN STALLS THE FRONT OVER SOUTHERN/CENTRAL MO SUNDAY NIGHT AS UPPER TROUGH OVER THE NORTHERN PLAINS LIFTS NORTHEAST TOWARD HUDSON BAY. THE FRONT WILL THEN LIFT NORTHWARD AS A WARM FRONT ON MONDAY WHEN THE UPPER TROUGH APPROACHING VANCOUVER DROPS SOUTHEAST INTO THE NORTHERN ROCKIES. THE MAIN QUESTION IN THE FORECAST FOR TUESDAY THROUGH THE REST OF THE WEEK WILL BE HOW QUICKLY OR SLOWLY WILL THE SOUTHEAST U.S. RIDGE BREAK DOWN AND HOW FAR SOUTHWARD THE UPPER TROUGH MOVING INTO THE NORTHERN ROCKIES WILL DIG. FOR NOW WILL BASE FORECAST ON COLD FRONT AND UPPER TROUGH MOVING THROUGH THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY. BEFORE THAT TIME WILL KEEP AT LEAST CHANCE TO SLIGHT CHANCE POPS IN THE FORECAST WITH MOIST AND UNSTABLE AIRMASS REMAINING OVER THE AREA. FOR TEMPERATURES...WILL KEEP UPPER 70S TO MID 80S GOING FOR HIGHS THROUGH THE FORECAST...WITH SLIGHTLY LOWER MIN TEMPS IN THE 50S AFTER FROM WEDNESDAY NIGHT ON. TERRY && .AVIATION... FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS WILL CONTINUE AROUND THE SGF/JLN VICINITY THROUGH THE MID EVENING HOURS AND COULD DROP VSBY TO AROUND 2SM WITHIN THE THUNDERSTORMS AND CEILINGS FROM 1500 TO 2500 FEET. CONVECTION SHOULD DIMINISH AFTER SUNSET WITH REDEVELOPMENT POSSIBLE AGAIN SUNDAY AFTERNOON. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 26, 12:40 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1240 PM CDT SAT MAY 26 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1240 PM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED AREAS OF FLASH FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW OF THE STRONGER STORMS WILL PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND DOWNBURST WINDS UP TO 60 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL DEVELOP OVER AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND THIS EVENING. DISCUSSION: A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE MISSOURI OZARKS REGION TODAY. THIS MOISTURE COMBINED WITH DAYTIME HEATING WILL CAUSE SCATTERED THUNDERSTORMS TO IMPACT THE REGION THIS AFTERNOON AND EVENING. THE LATEST FORECAST ANALYSIS SUGGESTS THAT LOCALIZED AREAS OF FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY WITH STORMS THAT ARE MOVING SLOWLY OR TRAINING OVER A PARTICULAR LOCATION. ALSO...SUFFICIENT INSTABILITY WILL BE AVAILABLE FOR A FEW MARGINALLY SEVERE THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DOWNBURST WIND GUSTS UP TO 60 MPH. FINALLY...FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY...THEREFORE AREA INTERESTS THAT HAVE WEEKEND OUTDOOR PLANS SHOULD CLOSELY MONITOR THE WEATHER CONDITIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY THROUGH THE MEMORIAL DAY WEEKEND AS MOIST UNSTABLE AIR REMAINS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ONCE AGAIN BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI SUNDAY AFTERNOON AND EVENING. CHANCES FOR THUNDERSTORMS INCREASE WEDNESDAY AS A COLD FRONT MOVES INTO EASTERN KANSAS WEDNESDAY AFTERNOON AND INTO THE MISSOURI OZARKS WEDNESDAY EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE...BUT TIMING AND AREAS AFFECTED REMAINS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, May 26, 4:05 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 PM CDT SAT MAY 26 2007 MOZ080-081-262200- LACLEDE MO-DALLAS MO- 405 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ALERT FOR DALLAS AND LACLEDE COUNTIES UNTIL 500 PM CDT... AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CONWAY...OR 9 MILES SOUTHEAST OF BUFFALO...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM MAY IMPACT BENNETT SPRINGS STATE PARK. CAMPERS AND OTHER INTERESTS PARTICIPATING IN OUTDOOR ACTIVITIES AROUND BENNETT SPRINGS NEED TO WATCH THIS STORM CLOSELY...AND TAKE SHELTER IF THE STORM IMPACTS YOUR AREA. CLOUD TO GROUND LIGHTNING WILL BE FREQUENT WITH THIS STORM. CRAMER
Special weather statement, May 26, 4:43 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 PM CDT SAT MAY 26 2007 MOZ102-262245- BARRY MO- 443 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 545 PM CDT... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASSVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN BARRY COUNTY...INCLUDING THE TOWNS OF JENKINS...MCDOWELL AND MADRY. HAIL TO THE SIZE OF ONE HALF INCH AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. GAGAN
Local storm report, May 26, 5:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND GST 3 SE NIXA 37.01N 93.26W
05/26/2007 E70 MPH CHRISTIAN MO PUBLIC
70 MPH WIND GUST WITH A COUPLE OF TREES DOWN.
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:34 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| May 26, 4:19 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| May 26, 4:38 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede | 6 hr |
| May 26, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 51 min |
| May 26, 6:14 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 26, 6:57 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.